Osteoporosis: Information and Resources
Fosamax, which may be prescribed to treat osteoperosis, has been linked to painful and disfiguring jaw, hip, knee and shoulder bone decay. >>REQUEST A CLAIM REVIEW
Osteoporosis is a medical term used to describe the progressive loss of bone density, which leads to skeletal weakness and is often associated with fractures. When the amount of bone density available to support the body falls, individuals with osteoporosis may sustain a fracture with little or no trauma.
OSTEOPOROSIS INFORMATION AND STATISTICS
The cause of osteoporosis can be as a result of certain medications and diseases or it can occur spontaneously depending upon risk factors.
It has been estimated that that approximately 8 million women and 2 million men in the United States have osteoporosis. Osteoporosis is more likely to occur in women as opposed to men, and in whites and Asians, as compared to the occurrence the black and Hispanic races. This is a result of inherent differences in bone density between the sexes and races.
Osteoporosis also tends to be more prevalent in patients who weigh less and therefore have less muscle mass. Obesity is normally associated with higher bone mass, and those with less body weight tend to have lower bone mass.
Many Americans may be treated with osteoporosis medications even though their level of bone density is not at the low levels associated with osteoporosis. Osteopenia is the medical term used to describe the level of bone density which is below normal, but not yet categorized as osteoporosis.
SYMPTOMS OF OSTEOPOROSIS
In many cases, a patient may have osteoporosis and remain relatively asymptomatic. The loss of bone density usually occurs gradually over a period of time. Therefore, the symptoms usually appear slowly.
Early signs of osteoporosis may include:
- pain in the bones or muscles
- chronic, dull, aching pain in the back
- frequent fractures or fractures following minor trauma
OSTEOPOROSIS MEDICATION SIDE EFFECTS
Recent studies have shown that the popular osteoporosis medication Fosamax, causes serious jawbone side effects and is linked to osteonecrosis of the jaw, as well as necrosis of the hip, knee and shoulder. After prolonged use of Fosamax, there is a greatly increased risk jawbone death and permanent injury. Saiontz & Kirk is currently investigating Fosamax lawsuit claims against the drug manufacturer for failing to warn patients and dentists of the known risks associated with these medications.
If you or a family member have taken Fosamax and suffered symptoms of jaw decay or been diagnosed with osteonecrosis of the jaw, osteonecrosis of the hip, osteonecrosis of the knee or osteonecrosis of the shoulder, request a free consultation to review your legal rights. You and your family may be entitled to compensation for this painful condition which could have been prevented.